Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 225, NWS Tulsa, OK

May 25, 2004Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2004, 3:21 AM CDT for Osage County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2004, 3:21 AM CDT (08:21 UTC)
Expired
May 25, 2004, 4:15 AM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2004-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2004-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2514 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
1.2
Supercell composite
18.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 250821
SVRTUL
OKC113-250915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
321 AM CDT TUE MAY 25 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 415 AM CDT

* AT 321 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES NORTHWEST OF SHIDLER...MOVING EAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PAWHUSKA...
  SHIDLER...BURBANK...OKESA...PEARSONIA...BIGHEART...FORAKER...HULAH
  AND GRAINOLA.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3699 9677 3660 9689 3658 9600 3700 9601

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:00 AM CDT, 21 minutes earlier.

Area forecast discussion, May 25, 3:00 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
300 AM CDT TUE MAY 25 2004

IN THE SHORT TERM...LOW LEVEL JET MAKING ITS PRESENCE FELT AT
SURFACE IN THE FORM OF VERY STRONG WINDS IN THE WAKE OF DISSIPATING
CONVECTION OVER NORTHWESTERN COUNTIES. VERY STRONG CONVECTION KEEPS
FIRING ALONG BOUNDARIES JUST TO OUR NORTH AND WEST AND LIKELY WILL
KEEP FIRING FROM INTERACTION OF BOUNDARIES AND LOW LEVEL JET. THERE
MAY BE A PAUSE LATER THIS MORNING AND EARLY AFTERNOON BUT EXPECT
CONVECTION TO RE-FIRE DURING THE AFTERNOON AND EVENING HOURS. COULD
BE SOME TRAINING OF THUNDERSTORMS AS BOUNDARIES BECOME MORE
STATIONARY LATER TODAY AND TONIGHT. SOME POTENTIAL FOR A HEAVY RAIN
EVENT OVER NORTHERN MOST COUNTIES TONIGHT. HAVE UPPED POPS
ESPECIALLY OVER NORTHERN PORTIONS AND LOWERED TEMPS SOME.

IN THE LONGER TERM....THE SAGGING COLD FRONT COULD BE WITH US FOR A
FEW DAYS UNTIL SOME RIDGING TAKES PLACE TOWARDS THE END OF THE WEEK.
WITH THIS IN MIND...HAVE KEPT CHANCES FOR THUNDERSTORMS IN THE
FORECAST FOR MOST OF THE FORECAST AREA WITH A NORTH TO SOUTH
GRADIENT.

PRELIM NUMBERS:

TUL    82   63   83   65 /  50   50   50   30
FSM    81   69   85   65 /  40   40   40   20
MLC    82   69   86   67 /  20   40   30   20
BVO    79   62   81   63 /  50   60   60   30
FYV    79   62   80   62 /  50   50   40   40
BYV    78   62   80   63 /  50   60   50   50
MKO    82   67   86   65 /  40   40   40   20
MIO    80   63   81   63 /  50   60   60   50
F10    81   68   86   66 /  30   40   40   20
HHW    86   70   86   65 /  20   30   30   20

FORECAST ID= 15

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, May 24, 6:25 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT MON MAY 24 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
625 PM CDT MON MAY 24 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT

...SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT
OVER PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...

THUNDERSTORMS FIRED ALONG THE DRYLINE IN WESTERN OKLAHOMA LATE THIS
AFTERNOON...AND CONTINUE TO PUSH EAST INTO PARTS OF CENTRAL
OKLAHOMA. A STRONG CAP REMAINS OVER MUCH OF THE REGION...ALTHOUGH
THE CAP IS WEAKEST TO THE NORTHWEST OF TULSA. A FEW OF THE CENTRAL
OKLAHOMA THUNDERSTORMS COULD MOVE INTO THESE AREAS BY EARLY TO MID
EVENING...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SURFACE
FRONT ACROSS KANSAS AND MISSOURI OVERNIGHT. A FEW OF THESE STORMS
COULD BUILD INTO NORTHEAST OKLAHOMA AND POSSIBLY NORTHWEST ARKANSAS
LATER TONIGHT AS A STRONG LOW-LEVEL JET DEVELOPS. SUFFICIENT
ELEVATED INSTABILITY WILL EXIST FOR A FEW STORMS TO PRODUCE LARGE
HAIL AND STRONG WINDS NEAR THE KANSAS AND MISSOURI BORDERS. SLOW
MOVEMENT COULD MEAN VERY HEAVY RAIN FOR A FEW AREAS.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO
MONITOR THE LATEST FORECASTS. ACTIVATION MAY BE REQUIRED THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY. A FRONTAL
BOUNDARY WILL MOVE INTO NORTHERN OKLAHOMA TUESDAY AFTERNOON.
INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT FOR ANY STORMS
THAT DEVELOP ALONG THE FRONT TO BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREAT. CHANCES OF THUNDERSTORMS CONTINUE ON
WEDNESDAY...AND AGAIN FRIDAY THROUGH SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, May 24, 11:51 PM CDT, 3 hours 30 minutes before
OKZ064-250545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT MON MAY 24 2004

OKZ064-250545-
CREEK OK-
1151 PM CDT MON MAY 24 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 1151 PM CDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS OVERPARTS
OF SOUTHERN CREEK COUNTY...MOVING EAST AT 30 MPH. WHILE THUNDER IS
NOT EXPECTED WITH THIS ACTIVITY...GUSTY SOUTHERLY WINDS UP TO 50 MPH
WILL BE POSSIBLE.

THUNDERSTORMS MAY EVENTUALLY DEVELOP OVER PARTS OF CREEK COUNTY THE
REMAINDER OF THE NIGHT.
Special weather statement, May 25, 3:07 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
307 AM CDT TUE MAY 25 2004

OKZ054-250900-
OSAGE OK-
307 AM CDT TUE MAY 25 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 307 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF GRAINOLA TO 15 MILES SOUTHWEST
OF APPERSON...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...AVANT...
WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
BURBANK...OKESA...APPERSON...WEBB CITY...PEARSONIA...BIGHEART...
FORAKER...HULAH AND GRAINOLA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.